Alert archive / Montana / High Wind Watches in 2017
High Wind Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 18, 2017, 3:58 AM MDT. It took effect at Mar 18, 2017, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 3:58 AM MDT (09:58 UTC)
- In effect from
- Mar 18, 2017, 6:00 PM MDT
- Expired
- Mar 18, 2017, 2:46 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
629 WWUS75 KTFX 180958 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 358 AM MDT Sat Mar 18 2017 MTZ009-010-044-182200- /O.NEW.KTFX.HW.A.0004.170319T0000Z-170319T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- 358 AM MDT Sat Mar 18 2017 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from this evening through late tonight. * Winds: Southwest winds 35 to 45 mph, with gusts near 65 mph. Isolated gusts near 75 mph are possible near the mountains. * Timing: Strong winds are possible starting early this evening and then continuing through the overnight hours. * Impacts: Isolated tree and power line damage is possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, could occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
528 WWUS75 KTFX 182046 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 246 PM MDT Sat Mar 18 2017 MTZ009-010-044-191315- /O.UPG.KTFX.HW.A.0004.170319T0000Z-170319T1200Z/ /O.NEW.KTFX.HW.W.0006.170318T2300Z-170319T1500Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- 246 PM MDT Sat Mar 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS EVENING UNTIL 9 AM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 9 AM MDT Sunday. the High Wind Watch is no longer in effect. * Winds: Southwest to west at 20 to 30 mph sustained. Gusts up to 60 mph along the plains and up to 80 mph at favored locations along the Rocky Mountain Front. * Timing: Strong winds are expected to develop this evening with the passage of a Pacific cold front. The strong winds should then persist into early Sunday morning. * Impacts: Travel will be difficult, especially for high profile vehicles. Outdoor work will also be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ045-048-191315- /O.NEW.KTFX.HW.W.0006.170318T2300Z-170319T1500Z/ Liberty-Southern Rocky Mountain Front- 246 PM MDT Sat Mar 18 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS EVENING UNTIL 9 AM MDT SUNDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 9 AM MDT Sunday. * Winds: Southwest to west at 20 to 30 mph sustained. Gusts up to 60 mph along the plains and up to 80 mph at favored locations along the Rocky Mountain Front. * Timing: Strong winds are expected to develop this evening with the passage of a Pacific cold front. The strong winds should then persist into early Sunday morning. * Impacts: Travel will be difficult, especially for high profile vehicles. Outdoor work will also be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 17, 10:50 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 17, 10:50 PM MDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1050 PM MDT Fri Mar 17 2017 Updated Aviation Discussion. .UPDATE... Lowered overnight temperatures many locations a couple of degrees based on latest forecast and observed trends. Otherwise, no significant changes for the evening update. Cassell && .AVIATION... Updated 0450z. Expect BKN/OVC mid/high level clouds over the region through the period, but overall VFR conditions will prevail. There will be lower ceilings with some rain/snow showers over the Rocky Mountain Front, especially overnight tonight. Gusty southwest winds develop Saturday afternoon across the region and continue through the remainder of the TAF period, strongest from KCTB to KGTF. Cassell && .PREV DISCUSSION... /ISSUED 600 PM MDT Fri Mar 17 2017/ Tonight through Sunday...Fair weather prevails over the forecast area today, but with increasing high clouds as Pacific moisture streams over a flattening ridge aloft. This trend will continue overnight as precipitation encroaches up to the Continental Divide in the Northern Rockies through Saturday. Strong southwest winds develop across the Rocky Mountain Front and adjacent plains Saturday evening as a lee-side low strengthens over central Alberta. Downslope winds will suppress precipitation east of the Continental Divide and help push temperatures to near record daily highs for some areas. The wind speed forecast keeps gusts below high wind criteria for now but will continue to monitor. The warm temperature also introduce concerns for snowmelt flooding as addressed in the hydrology section below. Winds decline on Sunday with slightly cooler, but otherwise fair weather. PN Sunday Night through Friday...The period starts with an upper level trough exiting stage right with ridging quickly building in its wake. As the ridge axis shifts east, SW flow aloft will ensue by late Tuesday, with several shortwave troughs forecast to move through/near the area. The models differ on the timing and strength of each wave, making forecast confidence somewhat lower, especially from mid-week on. In general, though, each wave will likely bring a chance of showers to parts of the area. Despite the chance of precip with each wave, the general trend next week looks to be somewhat drier conditions for lower elevations as the main storm track stays south/east of the area. Early in the week, snow levels will likely be fairly low, but should gradually rise through the week and stay at or above 5-6k feet, meaning most precip for valleys/plains should be liquid. Although, some wintry precip cannot be ruled out at lower elevations at night for any location that drops near or below freezing. Overall, temperatures look to be near to above normal through much of the week, but for now no significant warmups or cool downs are expected. Martin/Jaszka && .HYDROLOGY... 600 PM Update... The Clear Creek Flood Warning has been canceled, but we expanded the Flood Watch to Blaine County. Will continue to evaluate for future flooding potential the current temperature and precipitation forecast for this weekend juxtaposed with the existing snow water content in the mountains. Will issue a Hydrologic Outlook to account for those areas where a watch is not in effect but which may encounter stream rises in the next few days. Cassell Clear Creek has fallen below flood stage and is forecast to trend lower as its headwaters is in the Bears Paw Mountains. Meanwhile snowmelt from Canada has produced a surge in water levels on both Battle Creek and Lodge Creek. There are reports of water over roads in a few locations. These creeks may be ice jam affected as well. A new Areal Flood Advisory is in effect for northern Blaine and Hill county to cover minor flooding on these watersheds originating in Canada. Areal Flood watches for snowmelt continue across other counties in the forecast area, in effect for Saturday as temperatures climb to near record daily highs. The warm temperatures could create problems on small streams/creeks flowing out of the mountains, especially on Saturday afternoon/evening. Cooler air is expected to move into the region by Sunday morning, thus the threat for flooding is not expected to be prolonged event at this time. PN && .PRELIMINARY POINT TEMPS/POPS... GTF 42 70 37 50 / 10 10 0 0 CTB 36 63 29 43 / 10 10 0 0 HLN 37 66 38 53 / 10 10 10 0 BZN 36 69 38 54 / 10 10 30 30 WEY 31 51 33 44 / 10 10 60 60 DLN 39 67 37 55 / 10 10 20 20 HVR 38 71 34 50 / 10 10 0 0 LWT 38 71 36 47 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Advisory until 230 PM MDT Saturday for Snowmelt in Northwestern Blaine County and Northeastern Hill County. Flood Watch from Saturday afternoon through Sunday morning Judith Basin...Meagher. Flood Watch through Sunday morning Blaine...Hill. Flood Watch from Saturday afternoon through Sunday morning Beaverhead. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:46 PM MDT | High Wind Warning | TFX | 13 hr |
Nearby
High Wind Watches in Montana, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.